Feeling ill

Morning all.

I was diagnosed three years ago and stopped prednisilone in mid september having reduced slowly and carefully. Had a small flare in Dec so back on the pred, increased it to 5mg after flu etc at new year. Bloods showed normal ESR two weeks ago and have gradually reduced to 0 again.

GP concerned about cortisol levels due to continued morning fatigue and I dont feel so good. Now have horrible mouth ulcers and at work but sitting frozen in my office and feeling nauseous.

Any suggestions welcome.

4 Replies

  • Has your GP done a Synacthen test, if he is concerned about cortisol levels? It would confirm if your adrenal glands are working again. It may be you still need a low dose of Prednisolone , till they recover better. My Rheumatologist says it can take a year or more for them to fully recover, and in some cases when you've been taking Pred for years, they do t fully recover. As for the nausea, could your GP prescribe an anti emetic? I'm at a dose of Pred which is similar to the physisiogical dose, and when I over do things I get nausea, I find cyclizine helps. Fatigue in the meantime requires naps, even if it is power naps. It does sound as though you reduce quite quickly, not giving the adrenals a chance to catch up. Good luck 😃

  • Hi

    Salt water gargle will help with healing mouth ulcers.

    As for rest can not offer any advice but Im sure others will be of help.


  • If the GP is concerned then he should be sending you for a synacthen adrenal stimulation test as a matter of urgency. If you have reduced from 5mg to zero that quickly your body may need some time to catch up again - as runrig says.

    But it may not be just that and you need to go back to the GP and tell him about the ulcers and other symptoms which I think need a bit of investigating. It isn't just the adrenal glands that have to settle down again after pred has been stopped - someone asked about this the other day and in my reading I found a couple of medical articles suggesting that other hormones and organs are also affected by taking pred so it may appear rather more complex when coming off pred.

  • Or1ah,

    I have been dealing with mouth ulcers and thrush for several months. "Magic mouthwash", a compounding prescription made in the pharmacy with lidocaine, Maalox and Benadryl helped the pain. I also have taken Mycelex for the thrush. I've tried to eat less sugar, as the yeast feeds on the sugar. They finally did a biopsy which showed a fungal infection, probably caused by the Candida. I don't know what your mouth ulcers are coming from. I saw an Ear, Nose and Throat doctor who evaluated my situation several times. Also, I started taking Aloe Vera juice 2oz. twice a day which seems to be helping. I try to avoid anything real spicy in foods. Biotene mouthwash is also soothing.

    I wish you the best with this unpleasant infection.

You may also like...